MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 CORAIL2 STD SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 CORAIL2 STD SIZE 15; CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Catalog Number 3L92515
Medical Device Problem Code Expiration Date Error (2528)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon knowingly implanted an expired corail stem.The surgeon broached the femur, trialed with a 14, then broached up to a 15.The sales rep talked with the surgeon before implantation about the implant¿s past expiration date, but he decided to implant the stem anyway.The nurse and tech were were present in the room for this exchange.The surgeon felt this was the stem was the best option for the patients surgical success.The expiration was 2023-08-31 on the std non collard 15 corail stem.Surgical delay was unknown.Doe: (b)(6) 2024; affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received: 1.What was the reason for the surgery? - proximal femur fracture 2.Was there a surgical delay? if yes, what is the duration of the delay? -no 3.Was there any patient harm relevant to this event? if yes, please kindly provide details.-no 4.Did this event happened during primary surgery or revision surgery? -primary surgery.Hemi arthroplasty.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CORAIL2 STD SIZE 15
Common Device Name
CORAIL AMT CEMENTLESS IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18517215
Report Number1818910-2024-00968
Device Sequence Number6779063
Product Code LZO
UDI-Device Identifier10603295168812
UDI-Public10603295168812
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K192946
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number3L92515
Device Lot Number5324644
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by ManufacturerNot provided
01/17/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date01/18/2024
01/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale